Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mepron/Atripla Red Dot Rash... are they the same?
Nov 4, 2009

I was diagnosed with HIV 9/16/09 - CD4 47 / Viral Load 56K. I am allergic to sulfas, so because of that my doctor placed me on Mepron. Within 2 weeks I broke out in a red dot pimple rash all over my body. Now normally I get hives in large patches and coverage up to 80% of my body when I have a reaction to something. I have never seen these red dots before. We discontinued treatment and it cleared within a few days.

Now I am getting them again 10 days into my Atripla treatment. I've been told to work through it and they will go away. If so, does it mean that the Mepron would be the same? Resume and work through the rash? What's the difference between the red dots and hive patches?

Response from Dr. Henry

Good questions that are difficult to answer without a full history and evaluation. Some patients do seem very prone to rashes/allergic reactions to drugs. We generally try to treat through mild/moderate rashes seen with Atripla. Once you get through that then attention can be turned back to PCP prophylaxis until your CD4 count >>200. Aerosolized pentamidine or desensitization to sulfa are two possible approaches to consider. KH



Previous
Atripla and hair loss
Next
Pulse thumping too aloud, hypertension as possible side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement